ADVERTISEMENT
ADVERTISEMENT
drowsydreamer

Topamax Tingling Side Effect?

Hello All,
I just started a low dose of the generic form of Topamax- topiramate, about a week ago. I have been on Keppra for over a year, and have multiple simple partials daily and the occasional tonic-clonic. I tried Tegretol and had a bad reaction to it, so the Dr. decided to try Topamax. I am still taking 4000 mgs of Keppra daily, and currently only taking 50mg of Topamax.
I have already noticed an effect on my seizures- instead of having two or three simple partials I'm having one or two, and this is only after a week. However, I have also noticed an odd sensation in my feet sometimes, a sort of tingling. At first I thought that my feet had fallen asleep and were waking up, but then I realized that I wasn't in the kind of position that would lead to that sort of thing, so I'm wondering if maybe this could be some sort of side-effect from the new medication. It's not constant, and I haven't really been able to see if it's related to when I'm doing anything or sitting in any position or anything like that, but periodically for the last 2 days I've noticed the occasional tingly feeling in my feet lasting for as long as 10 minutes. It's not painful, but it is puzzling, and before I go bothering my neurologist again, I figured I'd ask around here and see if anyone else has had anything similar. Is this a reaction or side effect of the Topamax, or the Topamax/Keppra combination? Is it worth calling my Doctor?

Thanks!

Comments

Re: Topamax Tingling Side Effect?

I just reached my full dose of topamax and I have the tingling too. each time I increase the drugs I get tingling for a lil while. Make sure you stay hydrated! drink lots of water.  It is puzzling for sure and a bit annoying. I get it in my hands too but i'm told it goes away after a bit.  Im telling you to stay hydrated because personally I find that if I drink more water it seems to help....at least it does for me...

good luck! I hope the switch over helps .. i just had a simple partial the other day so i'm a lil worried this drug won't work for me at the neuros recommended dose but I guess we will see.

let me know if your tingling goes away. but patience is key.

Re: Topamax Tingling Side Effect?

I've been on Topamax 8 months and am up to 400mg a day.

The tingling eventually went away other than when I play sport.

I was managing on it.

But now all my hair is falling out.

One to watch out for as you get up to the higher doeses!

Lyn

Re: Topamax Tingling Side Effect?

I have been on topamx for about 5 years and have tried the other meds you have been on. All the other ones gave me bad side affects. With the topamx i always have the numbness in my hands and feet i hate it but its better then the other stuff i have been on. Also i have heard it called Dopamax because it can make you seen forgetful and not all there.

Re: Topamax Tingling Side Effect?

Yup, it's a side effect of the meds.  I was on Topamax for a year and a half and switched when I became underweight....it causes weight loss.  I went from 120 lb (I'm 5'9") down to 100 lbs.  

Re: Topamax Tingling Side Effect?

Definitely a side effect of Topamax/Topiramate - I get it in my feet, and sometimes in my lips when I eat certain foods. Odd. Apparently it is pretty standard.

Re: Topamax Tingling Side Effect?

Yes, a tingling sensation with Topomax is normal. I take it for headaches. Also, depending on the dosage, some people lose weight.

Re: Topamax Tingling Side Effect?

yes it is normal. when i was first prescribed topomax my hands and feet would start tingling out of nowhere. also i stopped eating for a week. my neuro told me not to be surprised if i were to lose 20 pounds. that actually excited me ^_^ but any way yes the tingling is normal. mine went away after a few months as i got used to the drug.

 

when life gives you lemons... smell an orange

 

Re: Topamax Tingling Side Effect?

It is normal. Sometimes my parts of my face will tingle when I touch it. Sometimes my eyes or my cheek will twitch. I can never tell when it happens. I am on TopAMAX. So I think your reaction is from that medician.Those things more often than not happen when I am extremely tired (The eye twitching). I do have a question. Do you get any headaches?

Re: Topamax Tingling Side Effect?

Hi, Definately a side efect of the topamax. That is what I am on for my simple partial seizures. I get it in my feet, hands, and lips. It comes and goes- totally normal :)

Filtered HTML

  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <blockquote> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Type the characters you see in this picture. (verify using audio)
Type the characters you see in the picture above; if you can't read them, submit the form and a new image will be generated. Not case sensitive.